MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-2-3D-ES
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an embolization procedure for an unruptured saccular aneurysm in the internal carotid artery, a detachable spring coil, specifically the axium prime bare 3d 1mm x 2cm extra soft, encountered resistance and became stuck in the middle of the microcatheter.The aneurysm had a maximum diameter of 6mm and a neck diameter of 3mm, with normal blood flow and minimal vessel tortuosity.The coil could not be pushed out of the microcatheter.The surgeon attempted to use another coil of the same type, which functioned normally.The initial coil was withdrawn, and the sample was retained.The surgeon requested that no fees be charged for the malfunctioning coil.Additional information received that the cause of the event was not determined.The coil did not come out of the introducer sheath smoothly; the resistance was relatively large.There was a kink observed to the coil after removal.The catheter was not a medtronic product.Additional information was received that during preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.There were no issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within shipping box; within a sealed plastic biohazard pouch and within an opened axium prime inner pouch.The introducer sheath was not returned for analysis.The unknown micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found unbroken.The distal ~120cm of the pusher was found kinked.The coin was found fully retracted out of the lumen stop.The shield coil was found undamaged, and the implant coil was already detached and not returned for analysis.Testing/analysis: the axium implant coil tip od (outer diameter) could not be measured as it was not returned.The introducer sheath id (inner diameter) could not be measured as it was not returned.The axium prime device could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ could not be confirmed through device analysis; however, it is possible as the damages found is consistent with resistance.The distal axium pusher was found severely kinked, indicative of advancing against resistance.There were no reported issues pushing the axium implant coil from within the introducer sheath during hydration per ifu.Therefore, it is possible the implant coil became damaged when retracting the implant coil following hydration or due to improper hubbing technique (over tightening of the rhv/sheath not fully seated within the hub) subsequently causing the implant coil to become stuck.Advancing the coil against resistance would result in damage to the implant and pusher.The resulting damage could contribute towards the reported ¿coil resistance/stuck in catheter¿.Other possible causes for resistance in catheter include, but not limited to, incompatible catheter, lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, or damage to micro catheter.The coin was found fully retracted out of the lumen stop.The cause of the coin and release wire retraction is due to the severe kinking found with the distal pusher, causing the implant to detach.As the implant coil, introducer sheath and unknown micro catheter used during the event was not returned for analysis, any contribution of the implant coil, introducer sheath and micro catheter towards the resistance could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21364795
Report Number9617601-2025-00165
Device Sequence Number15557700
Product Code KRD
UDI-Device Identifier00763000313616
UDI-Public00763000313616
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2026
Device Model NumberAPB-1-2-3D-ES
Device Catalogue NumberAPB-1-2-3D-ES
Device Lot Number227052989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2025
Initial Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale